... yesterday morning I felt like my head was being jolted by electricity. I then started to cry and could not stop. It was awful. So I decided I want off this drug. My doctor has reduced my dosage and I'm to take for one week every day and then every other day. I have been on this drug for almost a year. I have gained so much weight. And yes, I am not as "despressed" on the outside, but on the inside, I am unhappy and miserable. I can't wait to get this out of my system. I'm worried about how I will feel, though in the next couple of weeks. Has anyone successfully weaned off? Can you tell me how you felt while you reduced the amount of the drug in your system? Thank you
Hellol BadThings. Withdrawls can be harsh. I suggest a taper. Your doctor knowing your case file, dose(s), dignosis, would be best in advising you a plan. Regards pledge
If you are having difficulty weaning off of the venlafaxin, this is what I did for my husband. I would open the capsule of 150mg every day, and take out a small amount. I measured it against the indentation on the capsule. I would keep him at this dose until he was quite sure that he felt ok, no discomfort whatever that was, at all. Then I would add a few more balls, so that it was over the indentation. I know that this is not very scientific, but it works. I would keep doing that until he was successfully weaned off, and there were NO problems whatsoever. You just have to have patience, and realize that it might take a month or longer.
So... here is an update to my weaning off this medication. I decided to wait until the long weekend to stop it completely. I have not had it for three days now and of course, I am miserable. I have the sweats, the brain shivers, am nauseous and feel very emotional. Oh, and I think have the shingles too. Surprise, surprise, there is apparently a study on shingles and venlafaxine. Go figure.
I'm a very unhappy person right now. Had I known the side effects of this drug, I would have never taken it.
Oh, and the doctor gave me a prescription for klonopin. I started to take it,but I don't like it either. I guess I need to stop reading the side effectcs.
Thanks for listening.
My doctor wanted to up my dose to 100mg from 75mg. It looked like an aspirin and it upset my stomach and I don’t think it was time released. My doctor thought I needed to up my dose. For no reason. I filled the script took it for a week and went back to my 75mg dose and open the capsule and remove five beans for a week , then ten beads 2nd week and 20 beads the 3rd week. I am finding my sleep is disturbed and I’m a bit dizzy but I catch myself losing my temper easily and am able to reason with myself and it goes away Before I would not be able to control myself even on the higher dose. I’ve been taking for 15 years. It was working against me. I didn’t go on for depression I went on them to combat menopausal symptoms. I am going to stay on the 75mg minus 20 beads for a week and take away slowly from there. The stuff is horrible. Deal with life. Pills mask it.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Jul 2018 • 4 answers
Updated 17 Oct 2014 • 1 answer
Updated 4 Nov 2015 • 5 answers
Updated 29 Apr 2017 • 1 answer
Updated 2 Dec 2017 • 1 answer